Alert archive / Colorado / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Sep 11, 2012, 10:30 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Sep 12, 2012, 3:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2012, 10:30 AM MDT (16:30 UTC)
- In effect from
- Sep 12, 2012, 3:00 AM MDT
- Expired
- Sep 12, 2012, 5:21 PM MDT
- In force
- 14 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3163 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WGUS65 KPUB 111630 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1030 AM MDT TUE SEP 11 2012 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO CANYON BURN SCAR AREA FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... AN UPPER LEVEL STORM SYSTEM WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA LATE TONIGHT THROUGH WEDNESDAY EVENING. COZ081-084-085-120030- /O.NEW.KPUB.FF.A.0005.120912T0900Z-120913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1030 AM MDT TUE SEP 11 2012 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...THE WALDO CANYON BURN SCAR AREA IN EL PASO AND TELLER COUNTIES. * FROM LATE TONIGHT THROUGH WEDNESDAY EVENING * A UPPER LEVEL STORM SYSTEM CROSSING THE NORTHERN ROCKIES WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE FROM THE SOUTHWEST TO PRODUCE A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA. CURRENT FORECAST MODELS INDICATE THE POTENTIAL FOR AN INCH OF RAIN OR MORE OVER A 12 HOUR PERIOD ACROSS THE WALDO CANYON BURN SCAR AREA FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * THIS AMOUNT OF RAINFALL...IF IT OCCURS...WOULD LIKELY LEAD TO FLASH FLOODING ACROSS THE WALDO CANYON BURN SCAR AREA. CREEKS AND DRAINAGE AREAS WOULD FLOOD. LANDSLIDES AND DEBRIS FLOWS WOULD OCCUR. ROADS WOULD BE COVERED OR WASHED OUT BY RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR CAN BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF RUSHING WATER AND DEBRIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OR DEBRIS COVERS THE ROADWAY. THE WATER OR DEBRIS MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. THOSE WITH FLASH FLOOD CONCERNS IN AN NEAR THE WALDO CANYON BURN SCAR AREA SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
738 WGUS65 KPUB 112344 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 544 PM MDT TUE SEP 11 2012 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO CANYON BURN SCAR AREA FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... AN UPPER LEVEL STORM SYSTEM WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA LATE TONIGHT THROUGH WEDNESDAY EVENING. COZ081-084-085-120745- /O.CON.KPUB.FF.A.0005.120912T0900Z-120913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 544 PM MDT TUE SEP 11 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...THE WALDO CANYON BURN SCAR AREA IN EL PASO AND TELLER COUNTIES. * FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING * A UPPER LEVEL STORM SYSTEM CROSSING THE NORTHERN ROCKIES WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE FROM THE SOUTHWEST...TO PRODUCE THE POTENTIAL FOR A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA. CURRENT FORECAST MODELS INDICATE THE POTENTIAL FOR AN INCH OF RAIN OR MORE OVER A 12 HOUR PERIOD ACROSS THE WALDO CANYON BURN SCAR. * THIS AMOUNT OF RAINFALL...IF IT OCCURS...WOULD LIKELY LEAD TO FLASH FLOODING ACROSS THE WALDO CANYON BURN SCAR AREA. CREEKS AND DRAINAGE AREAS WOULD FLOOD. LANDSLIDES AND DEBRIS FLOWS WOULD OCCUR. ROADS WOULD BE COVERED OR WASHED OUT BY RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR CAN BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF RUSHING WATER AND DEBRIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OR DEBRIS COVERS THE ROADWAY. THE WATER OR DEBRIS MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. THOSE WITH FLASH FLOOD CONCERNS IN AND NEAR THE WALDO CANYON BURN SCAR AREA SHOULD MONITOR THE WEATHER CLOSELY AND BE PREPARED MOVE TO HIGHER GROUND IF NEEDED. && $$
333 WGUS65 KPUB 120550 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1150 PM MDT TUE SEP 11 2012 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO CANYON BURN SCAR AREA FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... AN UPPER LEVEL STORM SYSTEM WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA LATE TONIGHT THROUGH WEDNESDAY EVENING. COZ081-084-085-121400- /O.CON.KPUB.FF.A.0005.120912T0900Z-120913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1150 PM MDT TUE SEP 11 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...THE WALDO CANYON BURN SCAR AREA IN EL PASO AND TELLER COUNTIES. * FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY EVENING * A UPPER LEVEL STORM SYSTEM CROSSING THE NORTHERN ROCKIES WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE FROM THE SOUTHWEST... TO PRODUCE THE POTENTIAL FOR A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA. CURRENT FORECAST MODELS INDICATE THE POTENTIAL FOR AN INCH OF RAIN OR MORE OVER A 12 HOUR PERIOD ACROSS THE WALDO CANYON BURN SCAR. * THIS AMOUNT OF RAINFALL...IF IT OCCURS...WOULD LIKELY LEAD TO FLASH FLOODING ACROSS THE WALDO CANYON BURN SCAR AREA. CREEKS AND DRAINAGE AREAS WOULD FLOOD. LANDSLIDES AND DEBRIS FLOWS WOULD OCCUR. ROADS WOULD BE COVERED OR WASHED OUT BY RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR CAN BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF RUSHING WATER AND DEBRIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OR DEBRIS COVERS THE ROADWAY. THE WATER OR DEBRIS MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. THOSE WITH FLASH FLOOD CONCERNS IN AND NEAR THE WALDO CANYON BURN SCAR AREA SHOULD MONITOR THE WEATHER CLOSELY AND BE PREPARED MOVE TO HIGHER GROUND IF NEEDED. && $$
806 WGUS65 KPUB 121001 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 401 AM MDT WED SEP 12 2012 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO CANYON BURN SCAR AREA THROUGH THIS EVENING... AN UPPER LEVEL STORM SYSTEM WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA THROUGH THIS EVENING. COZ081-084-085-121815- /O.CON.KPUB.FF.A.0005.000000T0000Z-120913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 401 AM MDT WED SEP 12 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * IN AND NEAR THE WALDO CANYON BURN SCAR. * THROUGH THIS EVENING * A UPPER LEVEL STORM SYSTEM CROSSING THE NORTHERN ROCKIES WILL INTERACT WITH DEEP SUBTROPICAL MOISTURE FROM THE SOUTHWEST... TO PRODUCE THE POTENTIAL FOR A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA. CURRENT FORECAST MODELS INDICATE RAINFALL AMOUNTS OF 0.50 TO 0.75 INCHES WILL BE LIKELY. ANY THUNDERSTORMS THAT DEVELOP OVER THE SCAR WILL LEAD TO HEAVIER AMOUNTS. THE HEAVIEST RAIN IS PROJECTED TO FALL FROM LATE THIS MORNING INTO MID AFTERNOON. * THIS AMOUNT OF RAINFALL...IF IT OCCURS...WOULD LIKELY LEAD TO FLASH FLOODING ACROSS THE WALDO CANYON BURN SCAR AREA. CREEKS AND DRAINAGE AREAS WOULD FLOOD. LANDSLIDES AND DEBRIS FLOWS WOULD OCCUR. HIGHWAY 24 BETWEEN WOODLAND PARK AND COLORADO SPRINGS WOULD BE COVERED OR WASHED OUT BY RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF FLASH FLOODING IS OBSERVED...CLIMB TO HIGHER GROUND. DO NOT USE YOUR VEHICLE TO ESCAPE A FLASH FLOOD. FLASH FLOODING ASSOCIATED WITH BURN SCARS CAN HAPPEN VERY RAPIDLY. BE ALERT IF YOU LIVE IN AND NEAR THE WALDO CANYON BURN SCAR. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR CAN BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF RUSHING WATER AND DEBRIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OR DEBRIS COVERS THE ROADWAY. THE WATER OR DEBRIS MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && $$ HODANISH
706 WGUS65 KPUB 121736 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT WED SEP 12 2012 ...FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO CANYON BURN SCAR AREA THROUGH THIS EVENING... AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO INTERACT WITH DEEP SUBTROPICAL MOISTURE TO PRODUCE A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR AREA THROUGH THIS EVENING. COZ081-084-085-130145- /O.CON.KPUB.FF.A.0005.000000T0000Z-120913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 1136 AM MDT WED SEP 12 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE WALDO CANYON BURN SCAR...EL PASO COUNTY...TELLER COUNTY AND THE RAMPART RANGE. * THROUGH THIS EVENING. * A UPPER LEVEL STORM SYSTEM CROSSING THE NORTHERN ROCKIES WILL CONTINUE TO INTERACT WITH DEEP SUBTROPICAL MOISTURE FROM THE SOUTHWEST...TO PRODUCE RAINFALL...MODERATE TO HEAVY AT TIMES ACROSS THE WALDO CANYON BURN SCAR AREA. AS OF 1130 AM MDT THIS MORNING...THE WALDO CANYON BURN SCAR HAD RECEIVED BETWEEN 0.71 AND 1.02 INCHES OF PRECIPITATION. RECENT COMPUTER SIMULATIONS INDICATE ADDITIONAL RAINFALL AMOUNTS BETWEEN 0.30 TO 0.70 INCHES MAY BE NOTED OVER THE WALDO CANYON BURN SCAR FROM LATE THIS MORNING INTO THIS EVENING. IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP OVER THE WALDO CANYON BURN SCAR WILL LEAD TO HEAVIER PRECIPITATION AMOUNTS. ALSO...PLEASE NOTE THAT A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 230 PM MDT. * THIS RAINFALL HAS THE POTENTIAL TO PRODUCE FLASH FLOODING ACROSS THE WALDO CANYON BURN SCAR AREA. CREEKS AND DRAINAGE AREAS WILL BE CAPABLE OF FLOODING. IN ADDITION...LANDSLIDES AND DEBRIS FLOWS MAY ALSO BE NOTED. HIGHWAY 24 BETWEEN WOODLAND PARK AND COLORADO SPRINGS ALSO HAS THE POTENTIAL TO BE COVERED OR WASHED OUT BY RUSHING WATER AND DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF FLASH FLOODING IS OBSERVED...CLIMB TO HIGHER GROUND. DO NOT USE YOUR VEHICLE TO ESCAPE A FLASH FLOOD. FLASH FLOODING ASSOCIATED WITH BURN SCARS CAN HAPPEN VERY RAPIDLY. BE ALERT IF YOU LIVE IN AND NEAR THE WALDO CANYON BURN SCAR. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR CAN BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS FLOWS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF RUSHING WATER AND DEBRIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER OR DEBRIS COVERS THE ROADWAY. THE WATER OR DEBRIS MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && $$
219 WGUS65 KPUB 122321 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 521 PM MDT WED SEP 12 2012 ...THREAT OF HEAVY RAINFALL HAS ENDED OVER THE WALDO CANYON BURN SCAR... .THE THREAT OF HEAVY RAINFALL HAS ENDED OVER THE WALDO CANYON BURN SCAR...AND ONLY A FEW LIGHT RAIN SHOWERS OR SPRINKLES ARE EXPECTED FOR THE REMAINDER OF THE NIGHT. COZ081-084-085-130030- /O.CAN.KPUB.FF.A.0005.000000T0000Z-120913T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS 521 PM MDT WED SEP 12 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE WALDO CANYON BURN SCAR HAS BEEN CANCELLED. RAIN HAS TAPERED OFF TO SPRINKLES OVER THE AREA EARLY THIS EVENING...AND ONLY LIGHT SHOWERS AND MINOR RAINFALL AMOUNTS ARE FORECAST FOR THE REMAINDER OF THE NIGHT. RAINFALL AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES FELL EARLIER TODAY OVER THE BURN SCAR AND MUCH OF TELLER AND EL PASO COUNTIES. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Sep 11, 4:27 AM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 11, 4:27 AM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 427 AM MDT TUE SEP 11 2012 .SHORT TERM... (TODAY AND TONIGHT) ...PRECIP NEXT 24 WILL MAINLY BE NORTH OF A LINE FROM THE SAN JUAN MTNS...N SAN LUIS VALLEY TO PIKES PEAK... CURRENTLY... WAT VAP IMGY AND IR SAT PIX SHOWING CONSIDERABLE MOISTURE/CLOUDS OVER THE SW CONUS. A CONSIDERABLE AMOUNT OF CG ACTIVITY WAS OCCURRING WITH THIS ACTIVITY CONSIDERING THE TIME OF DAY (100S OF FLASHES/15 MIN). FORCING FOR THIS ACTIVITY WAS ASSOCIATED WITH A VORT MAX OVER CENTRAL CALIF. REGIONAL RADAR DATA ALONG WITH SFC OBS WAS SHOWING A WIND SHIFT LINE DROPPING SOUTHWARD DOWN THE PLAINS...AND IT WAS LOCATED JUST NORTH OF THE PALMER DVD AT 3 AM. TODAY... DO NOT EXPECT MUCH IN THE WAY OF ANY PRECIP THE REST OF THIS MORNING. PRECIP OVER UTAH WILL GRADUALLY PUSH EASTWARD AND EXPECT ACTIVITY TO PICK UP BY EARLY AFTERNOON ALONG THE CONTDVD. HI RES GUIDANCE ALONG WITH TRADITIONAL GUIDANCE INDICATES THE BRUNT OF THE ACTIVITY THIS AFTERNOON WILL REMAIN NORTH OF A LINE FROM THE SAN JUAN MTNS...N SAN LUIS VALLEY TO PIKES PEAK...AND HAVE DRAWN UP THE HIGHEST POPS OVER THESE NORTHERN REGIONS. SOUTH OF THIS AREA ACTIVITY WILL BE MORE ISOLATED TO SCATTERED. THE RAINFALL ACTIVITY WILL FORM ALONG A ~700 MB THERMAL GRADIENT WHICH WILL EXTEND SW-NE ACROSS THE STATE. ON THE PLAINS...BOUNDARY WILL CONTINUE TO MOVE SWD THIS MORNING. A SFC LOW IS EXPECTED TO FORM JUST EAST OF KPUB LATE THIS MORNING AND SLOWLY MOVE SOUTHEAST WITH TIME. MAX TEMPS TODAY OVER THE PLAINS WILL ONCE AGAIN BE HOT...WITH HIGHS IN THE MID 90S. THE MOUNTAINS AND VALLEYS...ESPECIALLY IN THE CENTRAL PART OF THE STATE...WILL BE MUCH COOLER THAN THE LAST SEVERAL DAYS DUE TO THE INCREASING CLOUDS AND PRECIP. THE WALDO BURN SCAR COULD SEE SOME PRECIP BREAKING OUT...BUT IT WILL NOT OCCUR UNTIL MID AFTERNOON AT THE EARLIEST. T/TD SPREADS WILL BE QUITE HIGH SO SIGNIF PRECIP EARLY ON SHOULD NOT AMOUNT TO MUCH. TONIGHT... MAIN VORT MAX WILL MOVE INTO UTAH TONIGHT AND THIS WILL INITIATE ANOTHER ROUND OF PRECIP THAT WILL MOVE ACROSS THE NORTHERN TIER OF THE REGION. THIS AREA OF PRECIP WILL TRACK A BIT FARTHER SOUTH AND WILL HAVE A BETTER CHANCE OF BRINGING SOME STEADY RAIN TO THE WALDO BURN SCAR AREA LATE. OVERALL...THE PLAINS TONIGHT WILL CONTINUE DRY...WITH EL PASO COUNTY BEING THE ONLY EXCEPTION WERE SOME LIGHT RAIN WILL LIKELY MOVE OVER THE AREA DURING THE EARLY MORNING HOURS. THIS VORT MAX WILL ALSO ALLOW FOR A MORE DEFINED BOUNDARY TO MOVE ACROSS THE PLAINS THIS EVENING...AND EXPECT SOME GUSTY NORTH WINDS ON THE PLAINS AFTER THE FRONT GOES BY. FOR NOW...WE DO NOT PLAN ON ISSUING ANY FLASH FLOOD HILITES FOR THE WALDO BURN SCAR AS THE HEAVIEST RAIN WILL LIKELY NOT AFFECT THE BURN SCAR UNTIL TOMORROW (WEDNESDAY). PLEASE SEE DISCUSSION BELOW FOR MORE INFORMATION ABOUT WEDNESDAYS WEATHER. RESIDENTS IN AND NEAR THE WALDO BURN SCAR SHOULD KEEP ABREAST OF THE WEATHER FORECAST...AND POSSIBLE WATCHES AND WARNINGS...DURING THE NEXT 36 HOURS. \/HODANISH .LONG TERM... (WEDNESDAY THROUGH TUESDAY) ...CONCERN FOR FLASHING FLOODING ON THE WALDO CANYON BURN SCAR... ...WET WEATHER FOR ALL OF SOUTHERN COLORADO... MODELS ARE IN AGREEMENT THROUGH THE EXTENDED WITH VERY WET CONDITIONS FOR THE MIDDLE OF THE WORK WEEK WITH DRIER CONDITIONS THIS WEEKEND. AN UPPER LEVEL STORM SYSTEM WILL BE SAGGING SOUTH ACROSS COLORADO WEDNESDAY MORNING WHILE A STRONG COLD FRONT DROPS SOUTH ACROSS THE REGION. THIS SYSTEM IS FORECAST TO IMPACT THE REGION THROUGH THURSDAY WITH WIDESPREAD RAINFALL AND MUCH COOLER TEMPERATURES. THE BOUNDARY AND UPPER LEVEL DISTURBANCE WILL BE SITUATED FROM THE FOUR CORNERS REGION INTO NORTHEAST COLORADO WEDNESDAY MORNING AND WILL SLOWLY SHIFT SOUTHWARD THROUGH WEDNESDAY NIGHT. MODELS IN GOOD AGREEMENT WITH A BAND OF HEAVY RAINFALL DEVELOPING ALONG THE TROUGH AXIS AND LOW LEVEL BOUNDARY WITH MODERATE TO HEAVY RAINFALL ONGOING WEDNESDAY MORNING OVER THE MOUNTAIN REGIONS. THIS AREA OF MODERATE TO HEAVY RAINFALL WILL SLOWLY SHIFT SOUTH...INTO THE PALMER DIVIDE AND EASTERN PLAINS BY WEDNESDAY AFTERNOON. ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH INCREASING NORTHEASTERLY LOW AND MID LEVEL UPSLOPE FLOW BEHIND THE FRONTAL BOUNDARY DURING THE AFTERNOON. THIS SHOULD ALLOW FOR MODERATE TO HEAVY RAINFALL WEDNESDAY AFTERNOON INTO THURSDAY MORNING FOR THE PLAINS. SOME MODEL GUIDANCE IS INDICATING LOCATIONS OVER THE PALMER DIVIDE...THE EASTERN MOUNTAINS AND ADJACENT PLAINS COULD SEE UP TO 2 INCHES OF RAINFALL BEFORE ALL IS SAID AND DONE. THIS BRINGS UP GROWING CONCERNS FOR FLASH FLOODING FOR THE WALDO CANYON BURN SCAR. WHILE RAIN WILL NOT COME IN A QUICK BURST OVER THE SCAR...THE PROLONGED PERIOD OF RAINFALL WILL LIKELY CAUSE HIGHER THAN NORMAL RUNOFF AND HAVE THE POTENTIAL TO MOVE ASH AND DEBRIS DOWN ALL DRAINAGES. HAVE OPTED TO LET THE DAY SHIFT HAVE ANOTHER LOOK AT TIMING/DURATION OF THIS EVENT BEFORE ISSUING ANY FLASH FLOOD HIGHLIGHTS. PREPARATIONS SHOULD BE UNDER WAY TO PROTECT LIFE AND PROPERTY AS CONFIDENCE IS PRETTY HIGH THAT THE BURN SCAR WILL SEE DECENT AMOUNTS OF RAINFALL WEDNESDAY MID AFTERNOON INTO THURSDAY MORNING. AT THE HIGHER ELEVATIONS...COLD AIR ALOFT WILL FILTER IN BEHIND THE COLD FRONT WITH RAIN LIKELY CHANGING TO SNOW BY WEDNESDAY EVENING. EXPECT SNOW LEVELS TO REMAIN HIGH...GENERALLY ABOVE 12 KFT. THE FIRST DOSE OF WINTER WEATHER HIGHLIGHTS MAY ALSO BE NEEDED WITH THIS STORM SYSTEM...ESPECIALLY OVER THE SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. MODELS ARE SPITTING OUT UP TO 6 INCHES OF SNOWFALL WEDNESDAY EVENING THROUGH THURSDAY. FOR THOSE TRAVELING ACROSS THE HIGHER ELEVATIONS...BE AWARE AND PREPARED FOR WINTER WEATHER DRIVING CONDITIONS. MODELS VARY A BIT IN THE WINDING DOWN OF THIS STORM SYSTEM. THE GFS IS THE FASTEST AT DROPPING THE SYSTEM SOUTH AND ENDING PRECIPITATION BY THURSDAY AFTERNOON. THE NAM IS THE SLOWEST WITH PRECIPITATION ENDING NORTH TO SOUTH THURSDAY EVENING. HAVE USED A BLEND OF THE TWO MODELS WITH PRECIPITATION ENDING FROM NORTH TO SOUTH THROUGH THE LATE AFTERNOON HOURS WITH A FEW SHOWERS HANGING ON OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER THROUGH THE EVENING. IN ADDITION TO MUCH NEEDED RAINFALL...MUCH COOLER TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY. HIGH TEMPERATURES WILL LIKELY ONLY REACH INTO THE 60S OVER THE PLAINS. THOSE OVER THE SAN LUIS VALLEY MAY SEE THEIR FIRST WIDESPREAD FREEZE THURSDAY NIGHT. HIGH PRESSURE IS FORECAST TO BUILD ON FRIDAY AND PERSIST THROUGH SUNDAY. THIS WILL BRING GENERALLY DRY CONDITIONS TO THE REGION AND TEMPERATURES BACK UP INTO THE 80S TO NEAR 90. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN OVER THE MOUNTAIN AREAS. MODELS AND ENSEMBLES IN AGREEMENT WITH ANOTHER LONG WAVE TROUGH DROPPING OUT OF THE PACIFIC NORTHWEST INTO THE ROCKIES MONDAY INTO TUESDAY. WHILE MOISTURE LOOKS TO BE LACKING WITH THIS STORM SYSTEM THERE COULD BE ANOTHER ROUND OF PRECIPITATION POSSIBLE AND A RETURN TO COOLER TEMPERATURES. MOZLEY && .AVIATION... VFR CONDITIONS EXPECTED DURING THE NEXT 24 H AT ALL 3 TAF SITES...KPUB...KALS AND KCOS. A BRISK DRY COLD FRONT WILL MOVE ACROSS THE PLAINS EARLY THIS EVENING AND SHOULD CROSS KCOS AOA 01-02Z AND KPUB AOA 02-03Z. GUSTY N WINDS WILL OCCUR BEHIND THE FRONT AND WILL LAST SEVERAL HOURS. SOME RAIN SHOWERS WILL BE POSSIBLE AT KCOS TOWARDS SUNRISE. THERE WILL ALSO BE A SLIGHT CHANCE OF A TSRA AT KALS AND KCOS THIS AFTERNOON/EARLY EVENING BUT PROBABILITY IS TOO LOW TO MENTION IN TAFS. IT SHOULD BE NOTED THAT MVFR/IFR CONDITIONS COULD AFFECT THE TAF SITES AFTER THIS FCST PERIOD...MAINLY DURING THE DAY WEDNESDAY/WED NITE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/88
Hazardous weather outlook, Sep 11, 6:48 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT TUE SEP 11 2012 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT TUE SEP 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND INCREASE IN COVERAGE OVER MANY AREAS OF THE HIGHER TERRAIN BY LATE AFTERNOON. AREAS ALONG THE CONTINENTAL DIVIDE WILL SEE MOST OF THE THUNDERSTORM ACTIVITY. THIS STORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...WITH THE THUNDER ACTIVITY DECREASING BY LATE EVENING. DURING THE EARLY MORNING HOURS OF WEDNESDAY...ANOTHER AREA OF RAIN AND ISOLATED THUNDERSTORMS WILL TRACK ACROSS THE SAN JUANS...THE CENTRAL MOUNTAINS...THE UPPER AND CENTRAL ARKANSAS RIVER VALLEY AND ACROSS THE PIKES PEAK REGION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WALDO CANYON BURN SCAR LATER THIS AFTERNOON AND EARLY EVENING. A MORE WIDESPREAD STEADY RAIN WITH ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER THE BURN SCAR DURING THE EARLY MORNING HOURS OF WEDNESDAY. RAINFALL MAY BE HEAVY ENOUGH TO CAUSE RAPID RISES IN STREAM LEVELS...ALONG WITH MUDSLIDE AND DEBRIS FLOWS. HIGHWAY 24 MAY BECOME HAZARDOUS TO TRAVEL AS EARLY AS LATE THIS AFTERNOON...AND CONTINUE THROUGHOUT TONIGHT. IN ADDITION....SOME ACCUMULATING SNOW WILL BE POSSIBLE ABOVE 13000 FEET TONIGHT. THE CENTRAL MOUNTAIN AREAS HAVE THE BEST CHANCE OF SEEING SOME ACCUMULATING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY THROUGH THURSDAY NIGHT ACROSS SOUTHERN COLORADO. PERIODS OF MODERATE TO HEAVY RAINFALL IS POSSIBLE...ESPECIALLY WEDNESDAY NIGHT FOR ALL OF THE AREA. OF PARTICULAR CONCERN IS THE WALDO CANYON BURN SCAR WHERE THERE IS THE POTENTIAL FOR FLASH FLOODING. WHILE THIS WILL BE A LONGER DURATION EVENT...THE PROLONGED PERIOD OF RAINFALL WILL LIKELY CAUSE HIGHER THAN NORMAL RUNOFF AND HAS THE POTENTIAL TO MOVE ASH AND DEBRIS DOWN ALL DRAINAGES. PREPARATIONS SHOULD BE MADE TO PROTECT LIFE AND PROPERTY IN AND AROUND THE BURN SCAR...FROM LATE WEDNESDAY AFTERNOON THROUGH MUCH OF THE DAY ON THURSDAY. IN ADDITION...THE FIRST ACCUMULATING SNOWFALL IS POSSIBLE OVER THE HIGHER ELEVATIONS OF THE MOUNTAINS. SNOW LEVELS WILL LIKELY DROP TO NEAR 12000 FEET WEDNESDAY NIGHT WITH SEVERAL INCHES OF SNOW POSSIBLE OVER THE SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. A RETURN TO DIURNALLY DRIVEN AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED FRIDAY INTO SUNDAY OVER THE MOUNTAINS. ANOTHER STORM SYSTEM IS POSSIBLE EARLY NEXT WEEK WITH ANOTHER ROUND OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ALONG WITH HIGHER ELEVATION SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN AND NEAR THE WALDO BURN SCAR REGION FROM LATER THIS AFTERNOON THROUGH TONIGHT. 34/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:47 PM MDT | Winter Storm Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 12 hr |
Nearby
Flash Flood Watches in Colorado, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.